The Jagiellonian University and the Medical University of Warsaw launch post-graduate studies on antibiotics
Antibiotics and Management of Antimicrobial Drug - this is the name of new postgraduate studies that will be launched in March at the Jagiellonian University Medical College in Kraków and at the Medical University of Warsaw.
The offer is addressed primarily to doctors of all specialisations as well as clinical pharmacologists, hospital pharmacists and microbiologists.
According to the Jagiellonian University website, this is the only such course in Poland that will educate specialists in the field of supervision over the effective use of antimicrobial drugs and drug resistance, the use of antimicrobials in prevention and treatment of various bacterial, viral and fungal infections.
The course will be launched on March 30. Classes will be taught in Kraków and Warsaw. Recruitment began over a month ago and will continue until March 10. In order for the course to start, at least 34 students are needed. The admission limit is 45 people. So far, 30 people are interested in taking the course.
"Recruitment usually takes several months. Recruitment for Antibiotics and Management of Antimicrobial Drug started over a month ago, so the candidates had very little time to submit documents" - says Ewa Kozłowska from the Postgraduate Medical Training Center of the Jagiellonian University. She emphasises that the new studies are "very attractive" and forward-looking.
Graduates will have knowledge about modern methods of diagnosis and treatment of infections, and the use of antibiotics and antimicrobial drugs.
According to the information provided by the Jagiellonian University, Poland has been struggling with "a clear drug resistance increase in microorganisms for several years, and its level is one of the highest in Europe". This is probably directly related to the fact that Poles are eager to use antibiotics - in Europe, only Greeks and Italians use more antibiotics.
According to the Jagiellonian University in Poland, every second patient takes antibiotics improperly; paediatric ICU visits are often due to the intake of antibiotics. In adults, diarrhoea caused by Clostridium difficile infection is a frequent side effect of antibiotics. (PAP)
Author: Beata Kołodziej
bko/ agt/ kap/